Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS Quad Cities, IA

April 22, 20195 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 22, 2019, 4:19 PM CDT for 5 counties in Iowa. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2019, 4:19 PM CDT (21:19 UTC)
Expired
Apr 22, 2019, 5:15 PM CDT
In force
56 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 4:27 PM CDTTSTM WND GST 60Martelle, IAWIND MOVED A FIRE TRUCK (WIND ESTIMATED HIGHER).
Apr 22, 4:30 PM CDTHAIL 0.25Martelle, IA
Apr 22, 4:51 PM CDTTSTM WND DMG1 E Onslow, IASIGNS AND TREE LIMBS DOWN ON E29 EAST OF ONSLOW.
Apr 22, 5:11 PM CDTTSTM WND DMG2 S Ironhills, IATREES AND TREE BRANCHES DOWN AT MAQUOKETA CAVES STATE PARK. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WUUS53 KDVN 222119
SVRDVN
IAC031-045-097-105-113-222215-
/O.NEW.KDVN.SV.W.0013.190422T2119Z-190422T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
419 PM CDT Mon Apr 22 2019

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jackson County in east central Iowa...
  Northern Cedar County in east central Iowa...
  Jones County in east central Iowa...
  Southeastern Linn County in east central Iowa...
  Northwestern Clinton County in east central Iowa...

* Until 515 PM CDT.

* At 419 PM CDT, a severe thunderstorm was located over Martelle, or
  9 miles northwest of Mechanicsville, moving east at 35 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Anamosa, Mechanicsville, Marion, Mount Vernon, Lisbon, Springville,
  Olin, Wyoming, Oxford Junction, Lost Nation, Bertram, Martelle,
  Onslow, Monmouth, Morley, Center Junction, Stone City, Viola,
  Whittier and Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4228 9074 4191 9075 4189 9153 4210 9155
TIME...MOT...LOC 2119Z 252DEG 32KT 4200 9140 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

McClure
6 follow-up statements
508 
WWUS53 KDVN 222132
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
432 PM CDT Mon Apr 22 2019

IAC031-045-097-105-113-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Linn IA-Clinton IA-
432 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHERN CEDAR...JONES...SOUTHEASTERN LINN
AND NORTHWESTERN CLINTON COUNTIES...

At 431 PM CDT, a severe thunderstorm was located over Morley, or 
near Anamosa, moving east at 35 mph. A second severe thunderstorm 
was located north of Mount Vernon moving northeast. 

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Mechanicsville, Marion, Mount Vernon, Lisbon, Springville,
Olin, Wyoming, Oxford Junction, Lost Nation, Bertram, Martelle,
Onslow, Monmouth, Morley, Center Junction, Stone City, Viola,
Whittier and Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4228 9074 4191 9075 4189 9153 4210 9155
TIME...MOT...LOC 2131Z 252DEG 32KT 4203 9126 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
402 
WWUS53 KDVN 222135
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
435 PM CDT Mon Apr 22 2019

IAC031-045-097-105-113-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Linn IA-Clinton IA-
435 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHERN CEDAR...JONES...SOUTHEASTERN LINN
AND NORTHWESTERN CLINTON COUNTIES...

At 434 PM CDT, a severe thunderstorm was located over Morley, or near
Anamosa, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Emergency management.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Anamosa, Mechanicsville, Marion, Mount Vernon, Lisbon, Springville,
Olin, Wyoming, Oxford Junction, Lost Nation, Bertram, Martelle,
Onslow, Monmouth, Morley, Center Junction, Stone City, Viola,
Whittier and Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4228 9074 4191 9075 4189 9153 4210 9155
TIME...MOT...LOC 2134Z 252DEG 32KT 4204 9122 

HAIL...1.00IN
WIND...70MPH
 
$$

McClure
684 
WWUS53 KDVN 222139
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT Mon Apr 22 2019

IAC031-045-097-105-113-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Linn IA-Clinton IA-
439 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHWESTERN CEDAR...JONES...EAST CENTRAL
LINN AND NORTHWESTERN CLINTON COUNTIES...

At 438 PM CDT, a severe thunderstorm was located near Olin, or 7
miles southeast of Anamosa, moving east northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Lisbon, Olin, Wyoming, Oxford Junction, Lost Nation,
Martelle, Onslow, Monmouth, Morley, Center Junction, Stone City,
Nashville, Canton, Viola, Baldwin, Emeline, South Gary Owen,
Maquoketa Caves State Park and Buckhorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4228 9074 4195 9075 4193 9140 4214 9138
TIME...MOT...LOC 2138Z 252DEG 32KT 4205 9116 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
835 
WWUS53 KDVN 222147 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
447 PM CDT Mon Apr 22 2019

IAC113-222157-
/O.CAN.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Linn IA-
447 PM CDT Mon Apr 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2147Z 252DEG 32KT 4208 9105 

$$

IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
447 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTH CENTRAL CEDAR...JONES AND
NORTHWESTERN CLINTON COUNTIES...

At 447 PM CDT, a severe thunderstorm was located over Wyoming, or 11
miles east of Anamosa, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Olin, Wyoming, Oxford Junction, Lost Nation, Onslow,
Monmouth, Morley, Center Junction, Nashville, Canton, Baldwin,
Emeline, South Gary Owen, Oxford Mills, Wapsipinicon State Park, Eden
Valley Refuge, Maquoketa Caves State Park, Hale and Crab Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2147Z 252DEG 32KT 4208 9105 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
973 
WWUS53 KDVN 222157
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
457 PM CDT Mon Apr 22 2019

IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
457 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTH CENTRAL CEDAR...JONES AND
NORTHWESTERN CLINTON COUNTIES...

At 457 PM CDT, severe thunderstorms were located along a line 
extending from near Canton to Monmouth, moving east northeast at 40 
mph. 

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Olin, Wyoming, Oxford Junction, Lost Nation, Onslow,
Monmouth, Morley, Center Junction, Nashville, Canton, Baldwin,
Emeline, South Gary Owen, Oxford Mills, Wapsipinicon State Park, Eden
Valley Refuge, Maquoketa Caves State Park, Hale and Crab Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2157Z 248DEG 34KT 4222 9096 4207 9090 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
077 
WWUS53 KDVN 222202
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
502 PM CDT Mon Apr 22 2019

IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
502 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTH CENTRAL CEDAR...JONES AND
NORTHWESTERN CLINTON COUNTIES...

At 501 PM CDT, severe thunderstorms were located along a line
extending from near Canton to Monmouth, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Olin, Wyoming, Oxford Junction, Lost Nation, Onslow,
Monmouth, Morley, Center Junction, Nashville, Canton, Baldwin,
Emeline, South Gary Owen, Oxford Mills, Wapsipinicon State Park, Eden
Valley Refuge, Maquoketa Caves State Park, Hale and Crab Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2201Z 252DEG 32KT 4223 9091 4208 9085 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:59 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 22, 2:59 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
259 PM CDT Mon Apr 22 2019

.SYNOPSIS...
Issued at 257 PM CDT Mon Apr 22 2019

18Z surface data has a weak low north of KDSM. A cold front ran
south from the low into eastern Kansas. Observation data also
suggested the potential for subtle boundaries running east and
southeast from the low into northern Illinois and along the
Mississippi river down toward KUIN. Dew points were in the 50s ahead
of the cold front with 30s and 40s across the central and northern
Plains.

&&

.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 257 PM CDT Mon Apr 22 2019

Through sunset convection is expected to increase in areal coverage
north of I-80 as the weak low approaches the area. This scenario is
based on conceptual models and what the overall larger picture is
suggesting.  South of I-80 convection should be fairly spotty.

The overall severe risk still looks marginal but a few isolated
severe storms cannot be ruled out. Primary risk looks to be hail
with a small potential for damaging winds.

This evening the cold front and low will sweep through the area with
rain slowly ending from west to east. A few severe storms may be
possible in the vicinity of the fronts. Some wrap around rain
showers or light rain is possible after midnight generally east of a
line from Manchester, IA to Sterling, IL as a weak upper level
disturbance rotates through the area.

On Tuesday much cooler, drier, and initially breezy conditions will
be seen across the area. Temperatures will be close to normal.

.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 257 PM CDT Mon Apr 22 2019

High pressure will be in control for this period, and will provide
quiet and dry conditions across the area. Like the 00z run, the 12z
ECMWF is suggesting a weak shortwave passing across our south early
Wednesday morning, while the American models and CMC show it further
south into southern Missouri and Illinois. Will continue to treat
the ECMWF as an outlier for now, and will not advertise any chance
of POPs across our south. Above normal temperatures will remain in
place with southerly flow, and currently have afternoon highs
Wednesday in the upper 60s to lower 70s.

Thursday and Friday...

Latest guidance remains in decent agreement of bringing a cold front
across the region Thursday. The ECMWF, CMC and NAM have it passing
during the morning, while the GFS advertises an afternoon arrival.
Regardless of timing, this front will not have a lot of moisture and
only limited forcing with it, so not expecting a wide area of
showers or storms to accompany it with passage. The best chance for
any precipitation will be across northwest Illinois, where forcing
will be a little stronger with the shortwave. Here, will advertise
chance POPs through the afternoon and evening.

Temperature-wise, afternoon highs for Thursday will climb into lower
to middle 70s with warmer air in place ahead of the front. For
Friday, cooler air and passing high pressure will keep afternoon
highs in the middle 60s to near 70.

Saturday and Sunday...

Disagreements continue on the handling of an area of low pressure
passing across the Mississippi River Valley. The 12z ECMWF has come
in further south, and has the low passing east across central
Missouri. This would put us underneath easterly flow and rain
provided by isentropic lift. The GFS and CMC show the low much
further north into Minnesota and Wisconsin, which would put us in
the warm sector with a threat of showers and thunderstorms.

I will continue to handle this situation with a blended approach,
which keeps us underneath chance of POPs. Will advertise afternoon
highs ranging from near 60 in northwest Illinois, to near 70 in
northeast Missouri, but expect changes to this as models get a
better handle on the low track and warm front placement.

Monday on...

All models in agreement of unsettled weather continuing into early
next week, as frontal boundary develops across the eastern Great
Plains into the mid Mississippi River Valley. Temperatures will
average near normal for the end of April.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 115 PM CDT Mon Apr 22 2019

Unstable atmosphere across eastern Iowa and northern Illinois will
allow convection to develop ahead of the approaching cold front.
VFR conditions should be seen through 06z/23 with potential
MVFR/IFR conditions in SHRA/TSRA. After 06z/23 VFR conditions are
forecast with widespread low clouds moving in behind the front
that are just above 3 kft agl.

&&

.HYDROLOGY...
Issued at 1117 AM CDT Mon Apr 22 2019

Not much change to the forecasts along the Mississippi River as
routed water remains the main contributer to the forecasts.
Scattered showers and thunderstorms today and tonight should have
little affect on the Mississippi River level forecasts. Crests
are anticipated at Dubuque to Bellevue this coming weekend. Sites
downstream of Bellevue are expected to crest next week.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Speck
AVIATION...08
HYDROLOGY...14
Hazardous weather outlook, Apr 22, 3:29 AM CDT, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
329 AM CDT Mon Apr 22 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-230830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
329 AM CDT Mon Apr 22 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has a marginal risk of severe
thunderstorms this afternoon into this evening, for portions of
eastern Iowa and northwest Illinois. The main risks will be large
hail and damaging winds, but an isolated tornado or two is
possible.

Moderate to major flooding will continue along the Mississippi
River. Please see the latest Flood Statements and Flood Warnings for
details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thursday, there is a slight chance for thunderstorms. Severe weather
is not expected.

Thunderstorms are possible again Saturday and Saturday night. It is
too soon to determine the potential for severe weather.

Moderate to major flooding will continue along the Mississippi
River. Please see the latest Flood Statements and Flood Warnings for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into this evening.

Haase/Sheets

In the hours before

Special weather statement, Apr 22, 3:25 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
325 PM CDT Mon Apr 22 2019

IAZ040-041-051-052-063-222230-
Buchanan-Delaware-Benton-Linn-Iowa-
Including the cities of Independence, Manchester, Vinton,
Cedar Rapids, and Marengo
325 PM CDT Mon Apr 22 2019

...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...BENTON...WESTERN
DELAWARE...WESTERN LINN AND NORTHEASTERN IOWA COUNTIES UNTIL 345 PM
CDT...

At 320 PM CDT, strong thunderstorms were located over Keystone,
near Rowley, and near Norway. The storms were moving northeast at
near 40 mph.

Hail up to nickel size is possible with these storms. These storms
may also grow stronger over the next few hours.

Locations impacted include...
Cedar Rapids, Independence, Vinton, Manchester, Hiawatha, Robins,
Jesup, Center Point, Fairfax, Atkins, Walford, Urbana, Palo,
Shellsburg, Newhall, Edgewood, Winthrop, Hazleton, Walker and
Blairstown.

This includes Interstate 380 between mile markers 25 and 55.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4264 9129 4186 9179 4186 9183 4184 9183
      4194 9230 4198 9230 4230 9214 4230 9206
      4244 9207 4264 9196
TIME...MOT...LOC 2018Z 180DEG 0KT 4199 9218
Local storm report, Apr 22, 3:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON APR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 SW BETTENDORF         41.55N 90.51W
04/22/2019  M0.88 INCH       SCOTT              IA   PUBLIC

            A NUMBER OF HAILSTONES MEASURED 7/8 IN
            DIAMETER AFTER SOME MELTING (~5 MINUTES
            AFTER HAIL HAD FALLEN).

&&
Local storm report, Apr 22, 3:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT MON APR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 SW SPRING HILL        41.58N 90.10W
04/22/2019  M1.00 INCH       HENRY              IL   TRAINED SPOTTER

&&

PS
Local storm report, Apr 22, 3:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT MON APR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             PROPHETSTOWN            41.67N 89.93W
04/22/2019  E0.25 INCH       WHITESIDE          IL   PUBLIC

&&
Local storm report, Apr 22, 4:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT MON APR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
04/22/2019  M53 MPH          LINN               IA   ASOS

0358 PM     TSTM WND DMG     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
04/22/2019                   LINN               IA   EMERGENCY MNGR

            POWER POLES AND LINES DOWN

&&

TERRYS
Local storm report, Apr 22, 4:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT MON APR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             3 ESE CEDAR RAPIDS      41.96N 91.61W
04/22/2019  M0.25 INCH       LINN               IA   TRAINED SPOTTER

0402 PM     HAIL             3 E CEDAR RAPIDS        41.97N 91.61W
04/22/2019  E0.25 INCH       LINN               IA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:28 PM CDTSpecial Weather StatementDVNLouisa32 min
Apr 22, 1:42 PM CDTSpecial Weather StatementDVNMuscatine48 min
Apr 22, 2:10 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott42 min
Apr 22, 3:07 PM CDTSpecial Weather StatementDVNClinton23 min
Apr 22, 3:20 PM CDTSpecial Weather StatementDVNBenton, Buchanan25 min
Apr 22, 3:25 PM CDTSpecial Weather StatementDVNBenton, Buchanan2 hr
Apr 22, 3:26 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn64 min
Apr 22, 3:30 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn60 min
Apr 22, 5:00 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson45 min
Apr 22, 5:09 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson40 min
Apr 22, 5:39 PM CDTSpecial Weather StatementDVNClinton66 min
Apr 22, 5:59 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson46 min
Apr 22, 6:19 PM CDTSpecial Weather StatementDVNCedar, Clinton, Louisa, Muscatine56 min
Apr 22, 6:46 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott59 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.